Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Renal failure, dialysis, diabetic, taking Actrapid insulin. Goat paya nutritious?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
my father is 70 years old has both renal failure and on dialysis.He is losing health fast.At present his health is 50Kg.He is diabetic patient and takes 04 units of actrapid insulin in morning and evening.Whether goat paya will provide energy .Kindly suggest the nutrition to be provided to father.
Posted Tue, 8 May 2012 in Kidney Conditions
Answered by Dr. Rakhi Tayal 26 minutes later
Thanks for writing to us.
I presume that the renal failure he is having is due to the uncontrolled diabetes. Right now till his diabetes is under control and his kidneys recover, he is unlikely to gain any weight. Uncontrolled diabetes and drugs used to control it are one of the major factors causing a weight loss.
Giving him a high protein diet like goat paya will only increase the blood urea levels further increasing the frequency of dialysis. It is better to concentrate on stopping any further weight loss rather than expecting an increase.
Regarding the diet, a low protein and low carbohydrate, soft and easy to digest food is preferable for him. Give him plenty of fluids orally.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor